Alert archive / Wyoming / Winter Storm Warnings in 2017
Winter Storm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Feb 6, 2017, 3:49 AM MST for Albany County, Carbon County, Wyoming. It took effect at Feb 6, 2017, 11:00 AM MST. It was in force for 48 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 6, 2017, 3:49 AM MST (10:49 UTC)
- In effect from
- Feb 6, 2017, 11:00 AM MST
- Expired
- Feb 8, 2017, 11:25 AM MST
- In force
- 48 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 11:00 AM MST | SNOW 1 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 1 | 14 E Dixon, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 1 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 1 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 1 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 1 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 2 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 2 | 28 E Savery, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 2 | 35 S Rawlins, WY | SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 2 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 3 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 3 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 3 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | SNOW 5 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
| Feb 8, 11:00 AM MST | HEAVY SNOW 8 | 38 Sw Douglas, WY | LA PRELE CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8375 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 11 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS45 KCYS 061049 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 349 AM MST MON FEB 6 2017 ...PROLONGED SNOW AND STRONG WINDS FOR THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES THROUGH MID WEEK... WYZ112-114-070000- /O.UPG.KCYS.WS.A.0005.170207T0300Z-170209T0000Z/ /O.NEW.KCYS.WS.W.0004.170206T1800Z-170209T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 349 AM MST MON FEB 6 2017 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP BY EARLY AFTERNOON AND BECOME HEAVY AT TIMES BY LATE TONIGHT. SNOW IS EXPECTED TO PERSIST THROUGH WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...15 TO 20 INCHES IN THE SIERRA MADRE RANGE. 12 TO 18 INCHES IN THE SNOWY RANGE. THE HIGHEST AMOUNTS WILL BE ON WEST FACING SLOPES. * WINDS/VISIBILITY...WEST SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN FALLING AND BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS LIKELY. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION. MOUNTAIN TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE WITH ICY AND SNOW PACKED ROADS AND LOW VISIBILITIES. SEVERE WINTER CONDITIONS WILL BE DANGEROUS AND LIFE THREATENING TO ANYONE CAUGHT OUTDOORS AND UNPREPARED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HAMMER
7 follow-up statements
098 WWUS45 KCYS 062126 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MST MON FEB 6 2017 ...PROLONGED SNOW AND STRONG WINDS FOR THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES THROUGH MID WEEK... WYZ112-114-071200- /O.CON.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 226 PM MST MON FEB 6 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...SNOW WILL CONTINUE TO DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES BY LATE TONIGHT. SNOW IS EXPECTED TO PERSIST THROUGH WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...18 TO 24 INCHES IN THE SIERRA MADRE RANGE. 15 TO 20 INCHES IN THE SNOWY RANGE. THE HIGHEST AMOUNTS WILL BE ON WEST FACING SLOPES. * WINDS/VISIBILITY...WEST SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN FALLING AND BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS LIKELY. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION. MOUNTAIN TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE WITH ICY AND SNOW PACKED ROADS AND LOW VISIBILITIES. SEVERE WINTER CONDITIONS WILL BE DANGEROUS AND LIFE THREATENING TO ANYONE CAUGHT OUTDOORS AND UNPREPARED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
486 WWUS45 KCYS 071027 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 327 AM MST Tue Feb 7 2017 ...SNOW AND BLOWING SNOW TO CONTINUE IN THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES THROUGH MID WEEK... WYZ112-114-080000- /O.CON.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of...Centennial...Albany 327 AM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH WEDNESDAY. THE SNOW WILL BE HEAVY AT TIMES. * TOTAL SNOW ACCUMULATIONS...18 TO 24 INCHES IN THE SIERRA MADRE RANGE. 15 TO 20 INCHES IN THE SNOWY RANGE. THE HIGHEST AMOUNTS WILL BE ON WEST FACING SLOPES. * WINDS/VISIBILITY...WEST SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN FALLING AND BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS LIKELY. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION. MOUNTAIN TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE WITH ICY AND SNOW PACKED ROADS AND LOW VISIBILITIES. SEVERE WINTER CONDITIONS WILL BE DANGEROUS AND LIFE THREATENING TO ANYONE CAUGHT OUTDOORS AND UNPREPARED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HAMMER
216 WWUS45 KCYS 072018 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 118 PM MST Tue Feb 7 2017 ...Another Round of Heavy Snow for the Southeast Wyoming Mountains and Accumulating Snow Near Chadron... WYZ112-114-081000- /O.CON.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of...Centennial...Albany 118 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...Periods of snow will continue through Wednesday. The snow will be heavy at times. * TOTAL SNOW ACCUMULATIONS...15 to 25 inches. The highest amounts will be on west facing slopes. * WINDS/VISIBILITY...West southwest winds 35 to 45 mph with gusts to 55 mph. Visibilities will be reduced to near zero at times in falling and blowing snow with near blizzard conditions likely. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be extremely dangerous or impossible with icy and snow packed roads and low visibilities. Severe winter conditions will be dangerous and life threatening to anyone caught outdoors unprepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ NEZ002-081000- /O.NEW.KCYS.WW.Y.0010.170207T2300Z-170208T1000Z/ Dawes- Including the cities of...Chadron...Chadron St Park 118 PM MST Tue Feb 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM MST WEDNESDAY... The National Weather Service in Cheyenne has issued a Winter Weather Advisory for snow...which is in effect until 3 AM MST Wednesday. * TIMING...4 PM today through 3 AM Wednesday. * TOTAL SNOW ACCUMULATIONS...2 to 5 inches. * WINDS/VISIBILITY...Light winds will limit impacts from blowing and drifting snow. Visibilities may be reduced to below one mile in falling snow. * IMPACTS...Mainly to travel and outdoor activities. Roads will become snow covered and slippery this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$ HAHN
685 WWUS45 KCYS 080050 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 550 PM MST Tue Feb 7 2017 ...Another Round of Heavy Snow for the Southeast Wyoming Mountains and Accumulating Snow From Lusk to Chadron... WYZ112-114-081100- /O.CON.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of...Centennial...Albany 550 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...Periods of snow will continue through Wednesday. The snow will be heavy at times. * TOTAL SNOW ACCUMULATIONS...15 to 25 inches. The highest amounts will be on west facing slopes. * WINDS/VISIBILITY...West southwest winds 35 to 45 mph with gusts to 55 mph. Visibilities will be reduced to near zero at times in falling and blowing snow with near blizzard conditions likely. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be extremely dangerous or impossible with icy and snow packed roads and low visibilities. Severe winter conditions will be dangerous and life threatening to anyone caught outdoors unprepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel... keep an extra flashlight... food and water in your vehicle in case of an emergency. && $$ NEZ095-081000- /O.EXA.KCYS.WW.Y.0010.000000T0000Z-170208T1000Z/ North Sioux- Including the city of...Harrison 550 PM MST Tue Feb 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM MST WEDNESDAY... The National Weather Service in Cheyenne has issued a Winter Weather Advisory for Snow...which is in effect until 3 AM MST Wednesday. * TIMING...Periods of Light to Moderate Snow will continue through late this evening. * TOTAL SNOW ACCUMULATIONS...2 to 4 inches. * WINDS/VISIBILITY...Light winds will limit impacts from blowing and drifting snow. Visibilities may be reduced to below one half mile at times in falling snow. * IMPACTS...Mainly to travel and outdoor activities. Roads will become snow covered and slippery this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$ NEZ002-081000- /O.CON.KCYS.WW.Y.0010.000000T0000Z-170208T1000Z/ Dawes- Including the cities of...Chadron...Chadron St Park 550 PM MST Tue Feb 7 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY... * TIMING...through 3 AM Wednesday. * TOTAL SNOW ACCUMULATIONS...2 to 5 inches. * WINDS/VISIBILITY...Light winds will limit impacts from blowing and drifting snow. Visibilities may be reduced to below one mile in falling snow. * IMPACTS...Mainly to travel and outdoor activities. Roads will become snow covered and slippery this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$
326 WWUS45 KCYS 080956 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 256 AM MST Wed Feb 8 2017 ...Periods of Snow Continuing Over the Northern Nebraska Panhandle Early This Morning... ...Mountain Snow to Persist Through This Afternoon... WYZ112-114-081500- /O.CON.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of...Centennial...Albany 256 AM MST Wed Feb 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Periods of snow will continue today. The snow will be heavy at times. * TOTAL SNOW ACCUMULATIONS...15 to 25 inches. The highest amounts will be on west facing slopes. * WINDS/VISIBILITY...West southwest winds 35 to 45 mph with gusts to 55 mph. Visibilities will be reduced to near zero at times in falling and blowing snow with near blizzard conditions likely. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be extremely dangerous or impossible with icy and snow packed roads and low visibilities. Severe winter conditions will be dangerous and life threatening to anyone caught outdoors unprepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel... keep an extra flashlight... food and water in your vehicle in case of an emergency. && $$ NEZ002-095-081500- /O.EXT.KCYS.WW.Y.0010.000000T0000Z-170208T1500Z/ Dawes-North Sioux- Including the cities of...Chadron...Chadron St Park...Harrison 256 AM MST Wed Feb 8 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...Periods of light snow will continue through early this morning. * TOTAL SNOW ACCUMULATIONS...2 to 5 inches. * WINDS/VISIBILITY...Light winds will limit impacts from blowing and drifting snow. Visibilities may be reduced to below one mile in falling snow. * IMPACTS...Mainly to travel and outdoor activities. Expect icy and snow covered roads this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$ HAMMER
385 WWUS45 KCYS 081500 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 800 AM MST Wed Feb 8 2017 ...Mountain Snow to Persist Through This Afternoon... NEZ002-095-081600- /O.EXP.KCYS.WW.Y.0010.000000T0000Z-170208T1500Z/ Dawes-North Sioux- Including the cities of...Chadron...Chadron St Park...Harrison 800 AM MST Wed Feb 8 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Snowfall had ended across the area, but roadways will remain slick through mid morning. Please slow down and allow extra time to reach your destination. $$ WYZ112-114-082300- /O.CON.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of...Centennial...Albany 800 AM MST Wed Feb 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Periods of snow will continue today. The snow will be heavy at times. * TOTAL SNOW ACCUMULATIONS...15 to 25 inches. The highest amounts will be on west facing slopes. * WINDS/VISIBILITY...West southwest winds 35 to 45 mph with gusts to 55 mph. Visibilities will be reduced to near zero at times in falling and blowing snow with near blizzard conditions likely. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be extremely dangerous or impossible with icy and snow packed roads and low visibilities. Severe winter conditions will be dangerous and life threatening to anyone caught outdoors unprepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel... keep an extra flashlight... food and water in your vehicle in case of an emergency. && $$
593 WWUS45 KCYS 081825 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1125 AM MST Wed Feb 8 2017 WYZ112-114-081930- /O.CAN.KCYS.WS.W.0004.000000T0000Z-170209T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 1125 AM MST Wed Feb 8 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the Winter Storm Warning. Snow has decreased across the area this morning and only a few snow showers are now expected through this afternoon. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 10:40 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 5, 10:40 PM MST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1040 PM MST Sun Feb 5 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 210 PM MST Sun Feb 5 2017
Active weather ahead for the upcoming week. Forecast challenges
deal initially with strong winds followed by the possibility of
significant snowfall.
Currently...1007mb surface low lays across northeastern Wyoming
this afternoon. Stationary boundary extends south from this low
into Niobrara County into the northern Nebraska Panhandle. East of
this front, Chadron has stayed on the cold side with 1 PM
temperatures around 35 degrees. west of the front, Scottsbluff is
60 degrees and Sidney reported in with 56 degrees. 1021mb surface
high over northwestern Colorado this afternoon. Have a fairly
strong pressure gradient between Craig and Casper, roughly 10mbs.
Winds have been pretty strong at Arlington through the morning,
with some isolated gusts to 60 MPH being sporadically reported.
Being one site reporting these strong winds, have opted to hold
off on a high wind warning for this afternoon. NAM High Wind
Guidance showing the 850/700mb Craig to Casper height gradients
slowly weakening this afternoon, so widespread warning winds are
not expected.
That changes though tonight into Monday. Next upper low tracks
across Montana tonight with increasing 700mb winds over our area.
GFS 700mb winds increase from 35-40kts this afternoon to 55-60kts
Monday morning. Craig to Casper gradients on the rise as well, up
to near 50mtrs by 12Z and 60mtrs by 15Z. Since we are seeing
these increasing winds/gradients tonight, decided to go with a
High Wind Warning for Arlington. Also added Bordeaux and South
laramie range into a watch for monday mid morning. Model soundings
showing pretty strong winds just off the surface for Rawlins,
Douglas and Laramie tomorrow as well. Believe once we mix out, these
winds will come down to the surface, so added these zones into a
high wind watch as well.
Strongest gradients appear to occur Monday night into Tuesday,
with the NAM 850/700mb gradients approaching 70mtrs. RAn all the
watches and the Arlington warning through Tuesday morning based on
this. GFS 700mb winds near 65kts Monday night/early Tuesday
morning.
Next, moisture begins to move into the area associated with the
next shortwave. Guidance begins to show precip developing over the
Snowy and Sierra Madre ranges as early as mid evening Monday. But
it really does not become moderate until after 06-12Z Tuesday.
Latest HPC guidance showing a prolonged snow event in the Snowy
and Sierra Madre ranges that could continue into Wednesday.
Decided on a Winter Storm Watch for these zones as I am getting
20+ inches in the Sierra Madre and 18+ inches in the Snowy Range.
Pretty similar forecast from HPC and neighboring offices.
.LONG TERM...(Tuesday night through Sunday)
Issued at 210 PM MST Sun Feb 5 2017
Initially in the longer term the concern is with high winds and
moderate to occasionally heavy snowfall in the Sierra Madre and
Snowy mountains with the highest impacts being on the western
facing slopes as 50 to 60 kt westerly winds continue into Tuesday
night. Farther east onto the plains, we have some concern that
the ECMWF model is showing a band of heavier snowfall along and
just south of the Pine Ridge. GFS hints at this also but is
farther to the south with the band and in general is much weaker
with the frontogenetic forcing. ECMWF may be onto something as the
cold frontal boundary sags southward into our northeastern
forecast zones. For now this far out we did not want to go too
far astray from the normally better producing ensembles, however
if the frontogenetic forcing is a strong as some of the model
guidance suggests, we may have to bring up snowfall totals Tuesday
night into Wednesday for the Pine Ridge area of SE Wyoming and the
northern Nebraska Panhandle. Just something to be aware of for
mid-week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1032 PM MST Sun Feb 5 2017
VFR conditions are expected to continue across southeast Wyoming
and western Nebraska through Monday afternoon. It will become very
windy between 09z to 15z tonight and early Monday morning over
KRWL...KLAR...and possibly KCYS as early as 15z. These winds will
continue through the afternoon with gusts up to 45 Knots possible.
Mid to high clouds will gradually lower to 5k feet AGL Monday
evening around KRWL and KLAR...but any precip should hold off
until late Monday evening.
&&
.FIRE WEATHER...
Issued at 210 PM MST Sun Feb 5 2017
Windy conditions continuing across southeast Wyoming and Nebraska
Panhandle through at least Monday. Very strong winds expected
across most areas west of the Laramie Range Monday as low pressure
approaches from the west and southwest. Many locations will see
wind gusts in excess of 60 MPH in this location with 40 to 45 MPH
winds east of the Laramie Range. Cool temperatures and above
critical afternoon temperatures should keep fire weather concerns
at bay though. As the low moves in Monday night through Wednesday,
most locations are expected to see accumulating snow with heavy
snow in the mountains.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Monday evening through Wednesday
afternoon for WYZ112-114.
High Wind Watch from 8 AM MST Monday through late Monday night
for WYZ106-116-117.
High Wind Warning from 5 AM Monday to 5 AM MST Tuesday for
WYZ110.
High Wind Watch from Monday morning through late Monday night
for WYZ101-104-105-109-115.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...JG
AVIATION...TJT
FIRE WEATHER...GCCHazardous weather outlook, Feb 5, 6:28 AM MST, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 628 AM MST SUN FEB 5 2017 WYZ106-110-116-117-061330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 628 AM MST SUN FEB 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING TODAY. WINDS MAY GUST AS HIGH AS 55 MPH...MAINLY IN THE ARLINGTON AREA ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF STRONG WINDS WILL OCCUR THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115- 118-119-061330- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 628 AM MST SUN FEB 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED ACROSS MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. WIND GUSTS OF 30 TO 40 MPH WILL BE COMMON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF STRONG WINDS WILL OCCUR THROUGH MUCH OF THE WEEK. ACCUMULATING SNOW IS POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. THE EXACT TIMING AND PLACEMENT OF THE SNOW BAND AND RESULTING AMOUNTS REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ112-114-061330- SIERRA MADRE RANGE-SNOWY RANGE- 628 AM MST SUN FEB 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF MODERATE SNOW WILL OCCUR THROUGH MUCH OF THE WEEK. SNOW TOTALS OF 4 TO 8 INCHES CAN BE EXPECTED BETWEEN MONDAY AND TUESDAY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Warnings in Wyoming, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.